Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 11, 2021, 3:17 PM CDT for Tallapoosa County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 11, 2021, 3:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
County Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 15 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948
WWUS84 KBMX 112017
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
317 PM CDT Fri Jun 11 2021
ALZ037-112045-
Tallapoosa AL-
317 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TALLAPOOSA COUNTY
UNTIL 345 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm over
Martin Dam, or 9 miles north of Tallassee, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Martin Dam, Southern Lake Martin and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3260 8573 3262 8589 3265 8589 3266 8591
3270 8591 3271 8589 3272 8589 3274 8571
TIME...MOT...LOC 2017Z 275DEG 16KT 3268 8587
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:04 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 11, 3:04 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 304 PM CDT Fri Jun 11 2021 .SHORT TERM... /Updated at 1227 AM CDT Fri Jun 11 2021/ Through Saturday. Coverage of showers and storms continues to increase at midday across Central Alabama. The broad mid to upper level trough, along with several mesoscale factors continues to trigger additional showers and storms in similar locations across our western counties. Water vapor satellite imagery presents a very clear picture in terms of the sharp dividing line where parcels are currently being lifted across our northwest counties. Very dry air aloft currently exists across much of Mississippi. As was mentioned within the latest WPC mesoscale discussion for our area, lifting of parcels will continue with westerly flow just off the surface in addition to mesoscale boundary interactions. PWATs on the KBMX sounding this morning came in at 1.81 inches, so we've got plenty of moisture for storms to tap into. Modifying that sounding for this afternoon's forecast high temps gives us between 3000 and 4000 J/kg of SBCAPE to work with, along with some dry air aloft. Storms through the afternoon will continue to have torrential downpours associated with them, along with gusty winds of 30 to 40mph at times. A localized flash flood threat will continue where these storms continue to move across similar areas. Although storm coverage is expected to decrease with the loss of daytime heating overnight tonight, we'll likely continue to see some additional development of shower and storm clusters within the northerly to northwesterly flow aloft. High-res guidance continues to advertise this possibility, and have kept high chance PoPs in the forecast through the overnight hours to account for this. We'll have to watch for the possibility of perhaps some more robust convection developing during the day on Saturday as a stronger shortwave impulse moves southward out of the northerly flow aloft. At least isolated severe wind gusts could be possible across a good portion of the area, as microburst parameters are showing moderate to high across much of Central Alabama. We'll closely monitor the upstream development as we go through the night tonight and into Saturday morning. 56/GDG .LONG TERM... /Updated at 0222 PM CDT Fri Jun 11 2021/ Sunday through Thursday. No significant changes to previous forecast. Rain chances will remain very low next week as drier mid level air spreads over Alabama. A weak low level boundary across south Alabama may trigger a few storms each afternoon. The warmest daytime temperatures will be on Sunday and Monday as the upper ridge over Texas expands eastward. Slightly cooler and drier air will advect southward into Alabama by mid-week as the western upper ridge expands northward and allows the east coast upper trof to dig southward. 58/rose Previous long-term discussion: /Updated at 0330 AM CDT Fri Jun 11 2021/ Sunday through Thursday. A mid- to upper-level ridge will increase its prominence across the western CONUS Sunday and into early next week. Medium-range guidance suggests H5 heights ~600 dam near the Colorado Rockies by Tuesday. Meanwhile, the amplifying jet stream will feature a strong longwave trough across Quebec and Ontario before rotating into the Northeast by mid next week. With these extensive synoptic feature in play in place to our west and to our north, antecedent weaknesses aloft across the Southeast will continue slowly displace toward the Gulf Coast and FL Peninsula on Sunday. This will coincide with transition to northerly flow across Central AL and decreasing diurnally-driven convective rain chances as lower tropospheric moisture content settles over the Deep South. Best PoPs are across the southern forecast area for Sunday due to proximity to better moisture and the lingering, elongated upper- level trough stretched along the northern Gulf Coast. This sort of PoP trend is expected to persist for much of the extended forecast period as we remain in a relatively slow moving pattern across the CONUS, generally speaking. Temperatures will be a trade off as drier air will help increase diurnal temperature ranges. Highs in the upper 80s to lower 90s are expected through Wednesday. Throughout this time daily convective activity should remain maximized near the I-10 corridor where the sea breeze will foster showers/thunderstorms along an axis of relatively high theta-e content positioned along the Gulf Coast. 40/Sizemore && .AVIATION... 18Z TAF Discussion. Northwest flow aloft has resulted in clusters of tstms in a zone from KTUP-KTCL-KMGM this afternoon. The tstm activity will continue thru 03z and produce lcl IFR vsbys and wind gusts of 30-35 kts. Outside convection, VFR conds will prevail through the overnight hours. MVFR cigs will develop 10-12Z and become VFR by the end of the forecast period. There will likely be additional shower and tstm development after 12z, with stronger storms after 15z. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. && .FIRE WEATHER... Relative humidity values remain elevated through the weekend. Numerous showers and storms again on Saturday, but fewer storms on Sunday along with warmer daytime temperatures. Stronger storms with wind gusts 35 to 45 mph possible Saturday afternoon and evening, mainly across the western and southern portions of the area. A relatively drier northerly low level flow early next week will result in much lower rain chances and lower afternoon RH values. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 91 69 91 69 / 40 40 10 20 10 Anniston 70 90 70 90 70 / 50 50 10 20 10 Birmingham 70 90 71 91 71 / 50 60 20 20 10 Tuscaloosa 72 91 72 92 72 / 50 60 20 30 10 Calera 71 90 72 91 72 / 50 60 20 20 10 Auburn 70 87 71 89 71 / 60 60 20 20 10 Montgomery 73 92 72 93 73 / 60 70 20 30 10 Troy 73 90 72 92 72 / 60 70 20 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 11, 2:16 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Birmingham AL 216 PM CDT Fri Jun 11 2021 ALZ011>015-017>050-122230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 216 PM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Numerous showers and thunderstorms will impact Central Alabama through the evening hours. With heavy downpours at times and storms moving over already saturated ground, there will be a chance for localized flooding across the northern and central portions of Central Alabama. Minor flooding is occurring along portions of the Tombigbee River basin today. Please see river flood statements for specific details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms may develop during the afternoon hours from around 1 PM to 8 PM on Saturday across the southwest two thirds of Central Alabama. The main threat will be damaging winds up to 60 MPH. In addition, heavy rainfall will occur at times on Saturday which may cause localized flooding across portions of Central Alabama. Minor flooding is expected to continue along portions of the Tombigbee River basin on through at least Thursday. Please see river flood statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Saturday. 08
In the hours before
Local storm report, Jun 11, 1:26 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM FLASH FLOOD 3 NE LAKE LURLEEN STATE 33.33N 87.64W
06/11/2021 TUSCALOOSA AL PUBLIC
FLOWING WATER OVER HOMEPLACE ROAD IN TWO
SPOTS.
&&
GMSLocal storm report, Jun 11, 1:30 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM FLASH FLOOD 3 WNW LAKE LURLEEN STAT 33.32N 87.72W
06/11/2021 TUSCALOOSA AL PUBLIC
VIDEO SHOWS WARDS MILL CREEK IS OVERFLOWING
ACROSS JACKSON TRACE ROAD.
&&
GMSLocal storm report, Jun 11, 1:32 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM FLASH FLOOD NEW LEXINGTON 33.56N 87.66W
06/11/2021 TUSCALOOSA AL PUBLIC
PHOTO SHOWS DEEP, FLOWING WATER ACROSS A
ROADWAY IN NEW LEXINGTON IN NORTHERN
TUSCALOOSA COUNTY.
&&
GMSSpecial weather statement, Jun 11, 2:14 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Birmingham AL 214 PM CDT Fri Jun 11 2021 ALZ022-023-031-032-111945- Greene AL-Hale AL-Pickens AL-Tuscaloosa AL- 214 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA... SOUTHEASTERN PICKENS...NORTHEASTERN GREENE AND NORTHWESTERN HALE COUNTIES UNTIL 245 PM CDT... At 214 PM CDT, Doppler radar was tracking a strong thunderstorm near Mantua, or 13 miles north of Eutaw, moving southeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Eutaw, Akron, Union, Knoxville, Benevola, Mantua, Jena, Snoddy, Ralph and Pioneer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3313 8807 3320 8781 3294 8763 3282 8786 TIME...MOT...LOC 1914Z 330DEG 22KT 3304 8786 25/Owen
Special weather statement, Jun 11, 2:45 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Birmingham AL 245 PM CDT Fri Jun 11 2021 ALZ045-047-048-112030- Lee AL-Macon AL-Russell AL- 245 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEE...NORTHEASTERN MACON AND NORTHWESTERN RUSSELL COUNTIES UNTIL 330 PM CDT... At 245 PM CDT, Doppler radar was tracking a strong thunderstorm over Tuskegee National Forest, or 7 miles southeast of Notasulga, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Auburn, Tuskegee, Notasulga, Franklin, Uchee, Lake Tuskegee, Tuskegee National Forest, Beauregard, Society Hill, Griffen Mill, I 85 Rest Area, Uphapee Creek, Creek Stand, Chewacla State Park, Marvyn and Moton Field Municipal Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3225 8540 3244 8581 3260 8563 3254 8526 TIME...MOT...LOC 1945Z 286DEG 18KT 3248 8559 25/Owen
Special weather statement, Jun 11, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
317 PM CDT Fri Jun 11 2021
ALZ037-112045-
Tallapoosa AL-
317 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TALLAPOOSA COUNTY
UNTIL 345 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm over
Martin Dam, or 9 miles north of Tallassee, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Martin Dam, Southern Lake Martin and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3260 8573 3262 8589 3265 8589 3266 8591
3270 8591 3271 8589 3272 8589 3274 8571
TIME...MOT...LOC 2017Z 275DEG 16KT 3268 8587
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:46 AM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| Jun 11, 10:47 AM CDT | Flash Flood Warning | BMX | Tuscaloosa | 118 min |
| Jun 11, 12:10 PM CDT | Special Weather Statement | BMX | Pickens | 65 min |
| Jun 11, 12:18 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 42 min |
| Jun 11, 12:47 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 3 hr |
| Jun 11, 12:52 PM CDT | Areal Flood Advisory | BMX | Pickens | 3 hr |
| Jun 11, 1:37 PM CDT | Flash Flood Warning | BMX | Pickens | 2 hr |
| Jun 11, 2:14 PM CDT | Special Weather Statement | BMX | Greene | 31 min |
| Jun 11, 2:25 PM CDT | Areal Flood Advisory | BMX | Greene, Hale, Pickens | 4 hr |
| Jun 11, 2:45 PM CDT | Special Weather Statement | BMX | Macon | 45 min |
| Jun 11, 3:32 PM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Jun 11, 3:36 PM CDT | Special Weather Statement | BMX | Marion | 39 min |
| Jun 11, 3:45 PM CDT | Special Weather Statement | BMX | Marion | 30 min |
| Jun 11, 3:49 PM CDT | Special Weather Statement | BMX | Russell | 26 min |
| Jun 11, 4:45 PM CDT | Special Weather Statement | BMX | Winston | 45 min |
| Jun 11, 5:16 PM CDT | Special Weather Statement | BMX | Marion | 44 min |
| Jun 11, 5:17 PM CDT | Special Weather Statement | BMX | Lamar | 28 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.